Alert archive / Connecticut / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS New York, NY

May 28, 2015Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at May 28, 2015, 3:36 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2015, 3:36 PM EDT (19:36 UTC)
Expired
May 28, 2015, 4:05 PM EDT
In force
29 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 76 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 3:41 PM EDTHAIL 11 Ne Beaverbrook, CTQUARTER SIZE HAIL REPORTED VIA PING PROJECT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 11:54 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WUUS51 KOKX 281936
SVROKX
CTC001-009-282015-
/O.NEW.KOKX.SV.W.0006.150528T1936Z-150528T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  SOUTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 415 PM EDT

* AT 335 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR DANBURY...AND MOVING EAST AT
  15 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NEWTOWN AROUND 355 PM EDT.
  HERITAGE VILLAGE AROUND 405 PM EDT.
  SOUTHBURY AROUND 410 PM EDT.
  SHELTON...TRUMBULL...MONROE...SEYMOUR AND DERBY AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ANSONIA...OXFORD AND ROXBURY FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING.

&&

LAT...LON 4126 7306 4137 7352 4152 7350 4152 7345
      4149 7344 4151 7339 4151 7338 4149 7337
      4147 7331 4149 7333 4151 7332 4151 7316
      4153 7316 4153 7303
TIME...MOT...LOC 1935Z 275DEG 14KT 4143 7342 

$$

GOODMAN
2 follow-up statements
031 
WWUS51 KOKX 281958
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT THU MAY 28 2015

CTC001-009-282015-
/O.CON.KOKX.SV.W.0006.000000T0000Z-150528T2015Z/
FAIRFIELD CT-NEW HAVEN CT-
358 PM EDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL FAIRFIELD AND SOUTHWESTERN NEW HAVEN COUNTIES...

AT 357 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER NEWTOWN...MOVING SOUTHEAST AT 20
MPH.

THIS SEVERE STORM WILL BE NEAR...
  SHELTON...TRUMBULL...MONROE...SEYMOUR AND DERBY AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ANSONIA...OXFORD AND ROXBURY FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4126 7306 4137 7352 4148 7334 4147 7331
      4149 7333 4151 7332 4142 7304
TIME...MOT...LOC 1957Z 295DEG 15KT 4140 7328 

$$

GOODMAN
743 
WWUS51 KOKX 282005
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT THU MAY 28 2015

CTC001-009-282014-
/O.CAN.KOKX.SV.W.0006.000000T0000Z-150528T2015Z/
FAIRFIELD CT-NEW HAVEN CT-
405 PM EDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD AND
SOUTHWESTERN NEW HAVEN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4126 7306 4137 7352 4148 7334 4147 7331
      4149 7333 4151 7332 4142 7304
TIME...MOT...LOC 2002Z 275DEG 14KT 4140 7324 

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:01 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 28, 2:01 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
201 PM EDT THU MAY 28 2015

.SYNOPSIS...
A COLD FRONT WILL APPROACH TODAY...PASS TONIGHT AND DISSIPATE
OFFSHORE ON FRIDAY. THE BERMUDA HIGH BUILDS BACK TOWARDS THE
REGION FRIDAY NIGHT AND SATURDAY. A COLD FRONT APPROACHES FROM THE
NORTHWEST SATURDAY NIGHT...THEN CROSSES THE AREA ON SUNDAY. THIS
FRONT STALLS TO OUR SOUTH INTO TUESDAY WITH WAVES OF LOW PRESSURE
RIDING ALONG IT...AS HIGH PRESSURE BUILDS ACROSS SOUTHEASTERN
CANADA. THIS HIGH THEN BUILDS DOWN INTO THE TRI-STATE FROM LATE
TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH 233 IS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR MOST OF THE CWA. A COLD FRONT DRAWS CLOSER THIS
AFTERNOON. MORE IMPORTANTLY...A MID LEVEL SHORTWAVE SHOULD BE ON
OUR DOORSTEP AT 18Z AND CLEAR THE CWA BY AROUND 3Z. BOTH THE 00Z
NAM AND GFS SUPPORT THIS TIMING AT H5. AS SURFACE BASED CAPE
INCREASES...THE WAVE SHOULD SERVE AS A TRIGGER...PARTICULARLY
WHERE CIN IS SUFFICIENTLY ERODED AND NEAR A PRE-FRONTAL SURFACE
TROUGH. ANYWHERE FROM NORTHEASTERN NJ THRU THE CITY INTO INTERIOR
CT AND THE LOWER HUDSON VALLEY WILL BE IN THIS ZONE PER THE LATEST
DATA. LONG ISLAND AND ERN CT SHOULD BE TOO STABLE FOR MUCH
INITIATION...AND THE FOCUS FOR THESE AREAS WILL LIKELY BE ON
ACTIVITY SUSTAINING WITH STORM MOTION SOUTHEASTERLY AROUND 20KT.

0-6KM SHEAR DECREASES THRU THE DAY. THE BEST WINDOW FOR ORGANIZED
CELLS MAY THEREFORE BE EARLIER IN THE DAY WITH A BULK RICHARDSON
NUMBER AROUND 45 AT 18Z. BY 00Z...MULTICELLULAR DEVELOPMENT
BECOMES FAVORED WITH LESS CAPE/SHEAR BALANCE. POTENTIAL FOR ANY
WEAK TORS LOOKS TO REMAIN N OF THE CWA AT THIS TIME WHERE THE EHI
IS HIGHER.

ANY CONVECTION SHOULD DECLINE TONIGHT WITH THE PASSAGE OF THE
BOUNDARY...SUBSIDENCE AND STABLE NE FLOW.

THERE IS A MDT RISK FOR RIPS AT THE OCEAN TODAY.

&&

.SHORT TERM /FRIDAY/...
THE REMNANTS OF THE COLD FRONT WILL FIZZLE OFFSHORE...ALLOWING
EARLY NE WINDS TO VEER THRU THE DAY BECOMING S BY AFTERNOON. WITH
A STABLE AIRMASS OVER THE REGION...HAVE MAINTAINED THE DRY
FORECAST. MODEL TIME HEIGHTS REVEAL A BIT OF A CHALLENGE WITH
RESPECT TO TO CLOUD COVER...AS THE NAM HAS SIGNIFICANTLY MORE
MOISTURE IN THE LOWEST 3-4K FT THAN THE GFS. HAVE GONE CLOSER TO
THE GFS FOR NOW BASED ON THE AMT OF SUBSIDENCE EXPECTED AND THE
NAM LOW LEVEL MOISTURE BIAS. TEMPS WILL BE COOLER AND A BLEND OF
THE GUIDANCE WAS USED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A PROTRUSION OF THE DEEP LAYERED RIDGE OFFSHORE BUILDS OVER THE AREA
FRIDAY NIGHT...THEN SLIDES OFF TO THE EAST ON SATURDAY WITH SW FLOW
SETTING UP ALOFT. IT SHOULD BE DRY FRIDAY NIGHT DUE TO SUBSIDENCE
UNDER THE RIDGE...THEN SHOULD HAVE ENOUGH FORCING OVER NW 1/2 OF THE
CWA DUE TO LEE/THERMAL DURING THE DAY TO WARRANT SLIGHT CHANCE TO
CHANCE POPS. WITH CAPE FORECAST TO 500-1500 J/KG OVER MOST OF THIS
AREA SATURDAY AFTERNOON A FEW STRONG STORMS CANNOT BE RULED OUT.

A PASSING SHORTWAVE IN THE SW FLOW ALOFT SATURDAY NIGHT TO WARRANT
LIKELY POPS OVER FAR NW ZONES AND SLIGHT CHANCE TO CHANCE POPS FOR
SHOWERS/THUNDERSTORMS OVER THE REMAINDER OF THE NW 3/4 OF THE CWA.

INCREASE POPS ON SUNDAY TO LIKELY THROUGHOUT FOR SHOWERS WITH A
SLIGHT CHANCE OF THUNDERSTORMS - CURRENT FORECAST CAPES ARE LESS
THAN 500 J/KG - WITH THE PASSAGE OF A COLD FRONT AND A COUPLE OF
SHORTWAVES IN SW FLOW ALOFT.

FOR SUNDAY NIGHT CONTINUE WITH LIKELY POPS FOR SHOWERS WITH A WAVE
OF LOW PRESSURE RIDING ALONG THE FRONT TO THE SOUTH AND THE PASSAGE
OF A 700-500 HPA SHORTWAVE IN WSW FLOW ALOFT.

CONTINUE WITH CHANCE POPS FOR SHOWERS MONDAY/MONDAY NIGHT WITH MORE
SHORTWAVES PASSING ALOFT AND ADDITIONAL WEAK WAVES OF LOW PRESSURE
PASSING TO THE SOUTH.

ON TUESDAY HAVE COMPETITION BETWEEN NORTHERN STREAM SHORTWAVE
(INTENSITY VARIES BETWEEN THE MODELS)...AND SUBSIDENCE FROM HIGH
PRESSURE BUILDING DOWN FROM SE CANADA. NOTING GFS IS WEAKER WITH
SHORTWAVE THAN ECMWF OR CMC - HAVE CHANCE POPS FOR SHOWERS ON
TUESDAY OVER S ZONES AND SLIGHT CHANCE POPS OVER N ZONES.

A DEEP LAYERED RIDGE BEGINS TO BUILD IN FROM THE MS RIVER VALLEY
TUESDAY NIGHT/WEDNESDAY WITH ASSOCIATED SUBSIDENCE KEEPING THINGS
DRY.

FOR TEMPERATURES FRIDAY NIGHT-WEDNESDAY...

A BLEND OF MAV/ECS/MET GUIDANCE AND NAM 2-METER TEMPERATURES WAS
USED FOR LOWS FRIDAY NIGHT...WITH VALUES FORECAST TO BE AROUND 5-10
DEGREES ABOVE NORMAL.

FOR HIGHS SATURDAY A MIX DOWN FROM 975 TO 875 HPA PER BUFKIT
SOUNDINGS WAS BLENDED WITH A MIX OF MET/ECS/MAV GUIDANCE AND NAM 2-
METER TEMPERATURES...WITH HIGHS FORECAST TO BE AROUND 5 DEGREES
ABOVE NORMAL.

A BLEND OF MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE WAS USED FOR
TEMPERATURES FROM SATURDAY NIGHT-WEDNESDAY...WITH NAM 2-METER
TEMPERATURES BLENDED IN SATURDAY NIGHT AS WELL. TEMPERATURES SHOULD
BE ABOVE NORMAL SATURDAY NIGHT...NEAR NORMAL SUNDAY AND SUNDAY NIGHT
THEN BELOW NORMAL MONDAY-TUESDAY. NEAR NORMAL TEMPERATURES ARE
CURRENTLY FORECAST TUESDAY NIGHT AND WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL APPROACH LATE THIS AFTERNOON AND PASS TONIGHT
BEFORE DISSIPATING OFFSHORE ON FRIDAY.

MAINLY VFR THIS AFTERNOON...WITH THE EXCEPTION OF LINGERING STRATUS
NEAR THE LI AND SE CT COASTS. THUNDERSTORMS WILL REMAIN
SCATTERED...WITH THE MAIN THREAT FOR THUNDERSTORMS IMPACTING THE
AIRPORTS THRU 22Z.

THEN SKIES CLEAR TONIGHT AND THROUGH FRIDAY.

SOUTH WINDS SHIFT TO THE NORTH THIS EVENING. NORTHEAST WINDS ARE
EXPECTED FRIDAY MORNING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS FOR THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z. SOUTH WINDS SHIFT THIS EVENING...AND TIMING OF ANY
WIND SHIFT MAY BE OFF AN HOUR OR TWO. GUSTS MAY BE OCCASIONAL.

KLGA FCSTER COMMENTS: AMENDMENTS FOR THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z. SOUTH WINDS SHIFT THIS EVENING...AND TIMING OF ANY
WIND SHIFT MAY BE OFF AN HOUR OR TWO. GUSTS MAY BE OCCASIONAL.

KEWR FCSTER COMMENTS: AMENDMENTS FOR THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z. SW WINDS COULD GUST AT TIMES. WINDS SHIFT THIS
EVENING AND ANY WIND SHIFT MAY BE OFF AN HOUR OR TWO.

KTEB FCSTER COMMENTS: AMENDMENTS FOR THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z.

KHPN FCSTER COMMENTS: AMENDMENTS FOR THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z.

KISP FCSTER COMMENTS: STRATUS SHOULD BURN OFF OR MOVE EAST OF THE
AIRPORT BY 19-20Z. VERY LOW PROBABILITY FOR A THUNDERSTORM AFTER
22Z.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTERNOON-FRI EVENING...VFR. SE WINDS.
.FRI NIGHT-SAT...MORNING MVFR OR LOWER POSSIBLE...THEN VFR.
INCREASING SLY FLOW.
.SAT NIGHT-MON...MVFR OR LOWER IN SHOWERS/TSTMS AT TIMES.
SHIFTING WINDS TO THE E/NE.
.MON...POSSIBLE IMPROVEMENT TO VFR IF SHOWERS/TSTMS MOVE TO THE
SOUTH. E/NE FLOW.
.MON NIGHT-TUE...MAINLY VFR WITH LINGERING SHOWERS POSSIBLE.

&&

.MARINE...
MADE MINOR CHANGES TO REFLECT THE LATEST TRENDS IN OBSERVATIONS
AND GUIDANCE. THE FORECAST APPEARS ON TRACK.

THE SCA REMAINS ON THE OCEAN TODAY WITH SEAS IN THE 3-5FT RANGE
AND SOME GUSTS TO 25KT...ESPECIALLY IN THE AFTERNOON. SEAS MAY
REMAIN CLOSE TO THE 5FT THRESHOLD TONIGHT...BUT IT WAS TOO
MARGINAL TO EXTEND THE SCA AT THIS POINT. ALL AREAS BELOW SCA
LEVELS ON FRI.

SUB-SMALL CRAFT CONDITIONS ARE EXPECTED ON ALL WATERS FRIDAY NIGHT.
S FLOW INCREASES SATURDAY AFTERNOON WITH GUSTS UP TO 20 KT POSSIBLE
ON ALL WATERS. THIS COULD BE SUFFICIENT TO BRING SEAS ON THE COASTAL
OCEAN WATERS TO AROUND 5 FT. SEAS COULD THEN REMAIN AT SCA LEVELS ON
THE COASTAL OCEAN WATERS SATURDAY NIGHT-MONDAY. AT THIS TIME SUB-
SMALL CRAFT CONDITIONS ARE EXPECTED FOR LONG ISLAND SOUND/NEW YORK
HARBOR/THE BAYS OF LONG ISLAND SATURDAY NIGHT-MONDAY.

&&

.HYDROLOGY...
WIDESPREAD SIGNIFICANT RAINFALL IS NOT EXPECTED TODAY...HOWEVER
ANY TSTMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN.

IT SHOULD BE DRY FRIDAY NIGHT AND SATURDAY MORNING.

THERE IS THE POTENTIAL FOR A WIDESPREAD SIGNIFICANT RAINFALL FROM
LATE SATURDAY THROUGH TUESDAY ACROSS THE TRI-STATE. AT THIS TIME IT
IS TOO EARLY TO SPECIFY ANY AMOUNTS. IN ADDITION...FROM LATE
SATURDAY THROUGH SUNDAY...ANY STRONGER CONVECTION COULD PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN AT LEAST THE MINOR
FLOODING OF URBAN/POOR DRAINAGE AREAS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ350-
     353-355.

&&

SYNOPSIS...JMC/MALOIT
NEAR TERM...JMC/JC
SHORT TERM...JMC
LONG TERM...MALOIT
AVIATION...PW
MARINE...JMC/MALOIT
HYDROLOGY...JMC/MALOIT
Hazardous weather outlook, May 28, 12:23 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1223 PM EDT THU MAY 28 2015

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>073-282315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-
1223 PM EDT THU MAY 28 2015

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-282315-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1223 PM EDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-355-CTZ007-008-010>012-NYZ074-075-078>081-
176>179-282315-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1223 PM EDT THU MAY 28 2015

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 28, 1:22 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
122 PM EDT THU MAY 28 2015

NYZ067-281800-
ORANGE-
122 PM EDT THU MAY 28 2015

...A DEVELOPING THUNDERSTORM WILL AFFECT EASTERN ORANGE COUNTY...

AT 119 PM EDT...A STRONG THUNDERSTORM WAS JUST NORTH OF
CHESTER...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE... NEWBURGH...NEW WINDSOR...
WASHINGTONVILLE...CORNWALL ON HUDSON...AND VAILS GATE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 4153 7400 4150 7400 4150 7399 4146 7400
      4144 7398 4140 7396 4140 7395 4137 7396
      4136 7431 4144 7433 4155 7398
TIME...MOT...LOC 1719Z 256DEG 13KT 4140 7424

GOODMAN
Special weather statement, May 28, 1:58 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
158 PM EDT THU MAY 28 2015

NYZ067-068-281845-
ORANGE-PUTNAM-
158 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND EASTERN ORANGE
COUNTIES...

AT 157 PM EDT...A STRONG THUNDERSTORM WAS OVER NEW WINDSOR...OR NEAR
COLD SPRING...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  FAHNESTOCK STATE PARK AROUND 220 PM EDT.
  MAHOPAC AROUND 225 PM EDT.
  CARMEL AROUND 235 PM EDT.
  LAKE CARMEL AROUND 240 PM EDT.
  BREWSTER AROUND 245 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CORNWALL ON HUDSON...
VAILS GATE AND FIRTHCLIFFE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4139 7362 4139 7404 4147 7407 4150 7399
      4146 7400 4149 7393 4152 7367
TIME...MOT...LOC 1757Z 257DEG 21KT 4144 7400

GOODMAN
Special weather statement, May 28, 2:34 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
234 PM EDT THU MAY 28 2015

CTZ005-NYZ068-281915-
NORTHERN FAIRFIELD-PUTNAM-
234 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PUTNAM AND
NORTHERN FAIRFIELD COUNTIES...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARMEL...MOVING EAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  CARMEL AROUND 240 PM EDT.
  LAKE CARMEL AROUND 245 PM EDT.
  BREWSTER AROUND 250 PM EDT.
  DANBURY AROUND 305 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL AND
PUTNAM LAKE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4153 7345 4149 7344 4151 7340 4151 7339
      4150 7338 4140 7335 4137 7381 4147 7383
      4152 7362 4153 7357 4153 7353 4155 7353
      4156 7346
TIME...MOT...LOC 1832Z 260DEG 22KT 4143 7376

GOODMAN
Special weather statement, May 28, 3:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT THU MAY 28 2015

CTZ005-NYZ068-281945-
NORTHERN FAIRFIELD-PUTNAM-
307 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PUTNAM AND NORTHERN
FAIRFIELD COUNTIES...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE CARMEL...MOVING
EAST AT 20 MPH.

WINDS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DANBURY AROUND 325 PM EDT.
  BETHEL AROUND 335 PM EDT.
  NEWTOWN AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL...PUTNAM
LAKE AND CHIMNEY POINT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4149 7344 4151 7339 4151 7338 4149 7337
      4147 7332 4147 7330 4145 7330 4145 7327
      4143 7326 4143 7323 4137 7322 4140 7372
      4148 7373 4154 7345
TIME...MOT...LOC 1906Z 263DEG 19KT 4145 7362

GOODMAN
Special weather statement, May 28, 3:13 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT THU MAY 28 2015

CTZ005-NYZ068-281945-
NORTHERN FAIRFIELD-PUTNAM-
313 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PUTNAM AND NORTHERN
FAIRFIELD COUNTIES...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE CARMEL...MOVING
EAST AT 20 MPH.

NICKLE SIZED HAIL OCCURRED IN CARMEL WITH THIS STORM. WINDS UP TO 45
MPH ARE ALSO POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DANBURY AROUND 325 PM EDT.
  BETHEL AROUND 335 PM EDT.
  NEWTOWN AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL...PUTNAM
LAKE AND CHIMNEY POINT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4149 7344 4151 7339 4151 7338 4149 7337
      4147 7332 4147 7330 4145 7330 4145 7327
      4143 7326 4143 7323 4137 7322 4140 7372
      4148 7373 4154 7345
TIME...MOT...LOC 1906Z 263DEG 19KT 4145 7362

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:07 PM EDTSpecial Weather StatementOKX38 min
May 28, 3:13 PM EDTSpecial Weather StatementOKX32 min
May 28, 3:32 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region118 min
May 28, 4:07 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region3 hr
May 28, 4:21 PM EDTSpecial Weather StatementOKX39 min
May 28, 4:33 PM EDTSpecial Weather StatementOKX42 min
May 28, 4:38 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region37 min
May 28, 4:50 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region3 hr
May 28, 5:16 PM EDTSpecial Weather StatementOKX29 min
May 28, 5:20 PM EDTSpecial Weather StatementOKX25 min
May 28, 5:20 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region40 min
May 28, 5:46 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region3 hr
May 28, 5:58 PM EDTSpecial Weather StatementOKX32 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.